ADHD

Question
Posted by: sam | 2008/09/03

Q.

Side-effect of Concerta

I am an adult male, diagnosed with ADD. I use Concerta with great results such as improved focus and concentration. However, while taking Concerta, I chew my tongue  gently and most of time I am not aware of it, but often catch myself doing it. Why do I do this when using Concerta?

Expert's Reply

A.

ADHD Expert

Dear Sam,
Concerta can cause tics in some people, and it seems it has developed as tongue chewing in you. By identifying the situations when this happens most you may be able to find ways around it. For example, if it occurs most often when you are concentrating on a task, chewing gum may stop you from chewing your tongue. In essence you are replacing one behaviour with another. If it happens seldomly, or does not cause any serious damage, there may be no need to change the behaviour; this would depend on the impact it has on you personally.
Kind regards.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.